Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2016, 3:14 PM CDT for Pushmataha County, Oklahoma. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2016, 3:14 PM CDT (20:14 UTC)
- Expired
- Apr 11, 2016, 3:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:18 PM CDT | HAIL 1 | 10 Se Nashoba, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:38 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS54 KTSA 112014
SVRTSA
OKC127-112030-
/O.NEW.KTSA.SV.W.0062.160411T2014Z-160411T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON APR 11 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 330 PM CDT
* AT 314 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF NASHOBA TO 9 MILES EAST OF CLOUDY...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN PUSHMATAHA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
LAT...LON 3448 9518 3449 9505 3424 9505 3425 9515
TIME...MOT...LOC 2014Z 263DEG 42KT 3446 9514 3426 9511
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
307
WWUS54 KTSA 112025
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT MON APR 11 2016
OKC127-112033-
/O.EXP.KTSA.SV.W.0062.000000T0000Z-160411T2030Z/
PUSHMATAHA OK-
325 PM CDT MON APR 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 330 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING WERE MOVING INTO MCCURTAIN
COUNTY AND OUT OF PUSHMATAHA COUNTY. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3448 9518 3449 9505 3424 9505 3425 9515
TIME...MOT...LOC 2021Z 263DEG 42KT 3446 9514 3426 9511
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 11, 3:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 300 PM CDT MON APR 11 2016 .DISCUSSION... Cold front has pushed south of Interstate 40 this afternoon with main surface low moving eastward into north-central Texas. Surface based instability remains somewhat marginal ahead of front with around 1000 j/kg across far southeast Oklahoma. The severe weather threat will continue across this area through the afternoon hours with the main threat being large hail/damaging winds, including a limited tornado threat. Greater severe weather threat will likely remain near/south of the red river where thunderstorm outflows have not impacted air-mass and where the greatest instability currently resides. A few lingering showers/thunderstorms will remain possible across far southeast Oklahoma/west-central Arkansas into the evening hours before precipitation shifts southeast of the region. Cool start expected Tuesday morning behind front with low temperatures in the upper 30s across far northeast Oklahoma/northwest Arkansas. Another fast moving upper wave will approach the region out of the desert southwest Tuesday night into Wednesday. Low level moisture will likely remain limited and only scattered light to moderate showers will be possible through Wednesday night. Southerly wind will begin to increase late week into the weekend ahead of a stronger/slow moving upper level storm system which is forecast to move into the four corners region by Saturday afternoon. As upper system continues to shift slowly eastward, shower and thunderstorm chances will begin to increase from the west especially early Sunday morning through Sunday night. Although a few timing differences remain, multiple rounds of strong to severe thunderstorms, with the potential for heavy rainfall, will be possible during this time period, which could also extend into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 66 45 65 / 20 0 10 20 FSM 46 67 48 66 / 40 10 10 20 MLC 48 67 50 66 / 30 0 20 30 BVO 38 65 40 70 / 10 0 10 10 FYV 41 61 42 63 / 30 0 10 20 BYV 39 63 41 64 / 20 10 10 20 MKO 42 66 46 66 / 30 10 10 20 MIO 38 63 42 67 / 10 0 10 10 F10 44 67 49 66 / 30 10 20 20 HHW 51 67 49 67 / 50 10 40 30 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....12
Hazardous weather outlook, Apr 11, 12:09 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CDT MON APR 11 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1209 PM CDT MON APR 11 2016
|...SEVERE THUNDERSTORM POTENTIAL SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS LATER THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET... MID AFTERNOON.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...MUCH OF EASTERN OKLAHOMA.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...PARTS OF EASTERN OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
THUNDERSTORMS THAT MOVED ACROSS SOUTHEAST OKLAHOMA THIS MORNING HAVE
PUSHED INTO ARKANSAS AS OF EARLY AFTERNOON. A COLD FRONT HAS
MOVED THROUGH NORTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
AS WELL. WHILE EARLIER ACTIVITY HAS STABILIZED AREAS AHEAD OF THE
FRONT...BREAKS IN THE CLOUDS HAVE OCCURRED BACK TO THE WEST...AND
THIS TREND IS EXPECTED TO CONTINUE FURTHER EAST INTO THE
AFTERNOON FOR MANY LOCATIONS AHEAD OF THE FRONT.
ADDITIONAL THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS
AFTERNOON ACROSS SOUTH CENTRAL OKLAHOMA WHERE SUFFICIENT
DESTABILIZATION HAS TAKEN PLACE AHEAD OF THE COLD FRONT. SEVERE
WEATHER POTENTIAL WILL EXIST ACROSS SOUTHEAST OKLAHOMA AND PARTS
OF WEST CENTRAL ARKANSAS...WITH ENHANCED SEVERE POTENTIAL
EXISTING ACROSS FAR SOUTHEAST OKLAHOMA FOR LOCATIONS NEAR THE RED
RIVER. AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY THOSE THAT
DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA WILL BE CAPABLE OF PRODUCING
TENNIS BALL SIZED HAIL...WINDS TO 70 MPH...AND ISOLATED
TORNADOES. MOST THUNDERSTORMS...AND THE SEVERE WEATHER RISK WILL
BE SOUTH AND EAST OF THE AREA BY MID TO LATE EVENING.
ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL GUST TO 30 MPH
ACROSS PARTS OF EASTERN OKLAHOMA BEHIND THE COLD FRONT THIS
AFTERNOON. THE AREA THAT WILL SEE THE HIGHEST WIND GUSTS ALSO SAW
AMPLE RAINFALL LAST NIGHT...WHICH WILL HELP TO LIMIT THE OVERALL
FIRE DANGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
QUIET WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WORK WEEK IN
THE WAKE OF TODAYS COLD FRONTAL PASSAGE. A STRONG UPPER LEVEL
STORM SYSTEM WILL APPROACH THE REGION THIS UPCOMING WEEKEND...AND
WILL LEAD TO INCREASED THUNDERSTORM CHANCES...ESPECIALLY BY
SUNDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 11, 2:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT MON APR 11 2016
OKZ049-112045-
PUSHMATAHA OK-
257 PM CDT MON APR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA COUNTY UNTIL
345 PM CDT...
AT 256 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF SNOW TO 4 MILES WEST OF CLOUDY...AND
MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
NASHOBA... CLAYTON LAKE STATE PARK...
SNOW... CLOUDY...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3449 9552 3468 9494 3451 9494 3450 9505
3428 9505 3420 9540
TIME...MOT...LOC 1956Z 252DEG 41KT 3444 9543 3429 9537The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Apr 10, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 7:17 PM CDT | Special Weather Statement | TSA | Nowata | 43 min |
| Apr 10, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 38 min |
| Apr 10, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 33 min |
| Apr 10, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 47 min |
| Apr 10, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| Apr 10, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Apr 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 45 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Apr 11, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| Apr 11, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 17 min |
| Apr 11, 1:19 AM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 41 min |
| Apr 11, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 26 min |
| Apr 11, 1:39 AM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 11, 1:47 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 28 min |
| Apr 11, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 43 min |
| Apr 11, 2:27 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:23 AM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Apr 11, 7:39 AM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 11, 8:02 AM CDT | Special Weather Statement | TSA | Pushmataha | 13 min |
| Apr 11, 8:17 AM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Apr 11, 8:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Apr 11, 8:49 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Apr 11, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 32 min |
| Apr 11, 2:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Apr 11, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.